Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2004, 2:05 PM CDT for Monroe County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 2:05 PM CDT (19:05 UTC)
- Expired
- Jun 28, 2004, 2:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Monroe County, AL
The radar
The Mobile radar (KMOB), 144 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS54 KMOB 281905
SVRMOB
ALC099-281930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 230 PM CDT
* AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLAIBORNE...OR ABOUT 14 MILES WEST OF MONROEVILLE...AND MOVING
NORTHEAST AT 215 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FINCHBURG BY 220 PM CDT
FOUNTAIN BY 225 PM CDT
KEITH AND 6 MILES SOUTH OF FRANKLIN BY 230 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3178 8692 3169 8709 3147 8720 3131 8743
3141 8756 3168 8755 3183 8751 3184 8692
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:10 AM CDT, 9 hours 55 minutes earlier.
Area forecast discussion, Jun 28, 4:10 AM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 410 AM CDT MON JUN 28 2004 .SYNOPSIS...CURRENTLY OVER THE CONUS AND SURROUNDING AREAS...A GENERAL SAME OLE/SAME OLE IN THE SYNOPTIC FRONT WITH UPPER LOW NEAR HUDSON BAY AND ANOTHER OVER THE COASTLINE OF THE PACIFIC NORTHWEST. A PRETTY GOOD SHORTWAVE WAS ANALYZED SWINGING DOWN THE WEST SIDE OV THE HUDSON BAY SYSTEM...WITH SEVERAL MORE SHORTWAVES IN THE WEAK FLOW BETWEEN THIS LOW AND HIGH PRESSURE STRETCHING FROM THE TROPICAL ATLANTIC INTO THE EASTERN GULF. A PRETTY SHARP RIDGE WAS ANALYZED RUNNING OVER/ALONG THE ROCKIES FROM NORTHERN NM INTO CA. OF CONSEQUENCE TO THE SHORT TERM FORECAST ARE A SHORTWAVE OVER THE MISSISSIPPI DELTA...AND ANOTHER OVER THE TX/OK STATE LINE. THE MEAN RIDGE IS PUMPING UPPER LEVEL MOISTURE FROM OFF THE PACIFIC COAST OF LATIN AMERICA INTO THE SOUTHERN PLAINS...FROM THERE EASTWARD. THOUGH THERE IS ABUNDANT MOISTURE STREAMING INTO THE SOUTHERN PLAINS...THIS MOISTURE IS HIDING SEVERAL POCKETS OF DRIER MID/LOWER LEVEL AIR. LOOKING AT LAST NIGHTS PRECIP H20 PLOT...A POCKET OF DRIER AIR IS STRETCHING FROM THE TX COAST INTO MS...THEN THE TENN RIVER VALLEY. THE NORTHERN END OF THE DRIER AIR IS PRETTY EASY TO PICK OUT...WITH WEAK SURFACE BOUNDARY STRETCHING FROM THE WEST SIDE OF THE SOUTHER APPALACHIANS ALONG THE SOUTHERN TN SATE LINE INTO THE CENTRAL PLAINS...AT LEAST ACCORDING TO A MIDNIGHT SURFACE ANALYSIS. THE MODELS HAVE A POOL OF VERY MOIST AIR CORRESPONDING TO THE POOL OF DRY AIR...SO WILL NEED TO KEEP THIS IN MIND WHEN CREATING THE FORECAST. && .SHORT TERM...ETA/GFS/NGM ADVERTISING SHORTWAVE OVER THE MISSISSIPPI DELTA MEANDERING SLOWLY EASTWARD TODAY INTO TONIGHT...ENDING UP OVER THE CAROLINA SEABOARD BY LATE TOMORROW. COMBINING WITH SHORTWAVE OVER TX AND ANOTHER MOVING NORTH OVER MX FROM LATIN AMERICA... ANOTHER WEAK UPPER LEVEL TROUGH FORMS JUST INLAND FROM THE WESTERN AND NORTHERN GULF COASTLINE THROUGH MOST OF THE SHORT TERM. A RE-ENFORCING FRONT WILL MOVE OVER THE SOUTHEAST...BUT MODELS KEEP IT NORTH OF I-20. SURFACE RIDGE MEANDERS AROUND OVER THE NORTHEASTERN GULF COASTLINE. MODELS ALSO SLOWLY PUSH THE WET POOL OVER TX NORTHEASTWARD TO OVER THE LOWER MISSISSIPPI RIVER VALLEY. WITH THE ATMOSPHERE DRIER IN THE LOWER LEVELS THAN MODELS A ADVERTISING...AM TENDING TO CUT BACK ON THE POPS. STILL FEEL WE WILL SEE DAILY GULF BREEZE INDUCED TSRA...BUT HAVE A FEELING BEST CHANCE WILL BE NORTH OF I-10. && .EXTENDED...NO CHANGES PLANNED OTHER THAN TO BLEND WITH SHORT TERM. && .FIRE...NO PROBLEMS WITH GOOD MOISTURE AND A LIGHT SOUTHERLY FLOW IN THE BOUNDARY LAYER. && .PRELIMINARY TEMPS / POPS... MOBILE 90 71 88 73 89 / 40 30 50 30 50 PENSACOLA 90 73 88 74 89 / 40 30 50 30 50 DESTIN 89 75 88 75 88 / 40 30 50 30 50 EVERGREEN 90 68 88 69 90 / 60 40 50 30 50 WAYNESBORO 88 67 87 68 90 / 70 50 50 40 50 CAMDEN 88 67 87 68 90 / 60 40 50 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 16
Hazardous weather outlook, Jun 28, 5:00 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT MON JUN 28 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281800- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 500 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THE INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. STRONGER THAN NORMAL WINDS IN THE MIDLEVELS OF THE ATMOSPHERE...COMBINED WITH MODERATE AMOUNTS OF INSTABILITY AND DEEP LAYERED MOISTURE WILL RESULT IN THE GRADUAL DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS OVER THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS. BY MID AFTERNOON...THERE ARE EXPECTED TO BE A FEW SEVERE STORMS DEVELOPING WHEN THE ATMOSPHERE WILL BE THE MOST UNSTABLE. THE PRIMARY THREAT FROM ANY SEVERE STORMS THIS AFTERNOON WILL BE STRONG...DAMAGING DOWNBURST WINDS. THE STORMS ARE EXPECTED TO WEAKEN IN INTENSITY AND DIMINISH IN COVERAGE DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BECOME NECESSARY FOR A PORTION OF THE AFTERNOON AND EARLY EVENING. STAY TUNED THROUGHOUT THE DAY FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 28, 10:57 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1057 AM CDT MON JUN 28 2004 ALZ061-063-281630- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DAUPHIN ISLAND AND DOWNTOWN MOBILE... 1057 AM CDT MON JUN 28 2004 ...STRONG THUNDERSTORMS DEVELOPING OVER MOBILE COUNTY... AT 1055 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM 2 MILES WEST OF EIGHT MILE TO IRVINGTON...MOVING EAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... I65 AND AL 158...WHISTLER...SARALAND...PRICHARD...SATSUMA...MOBILE INFIRMARY...I65 AND US 43 AND CREOLA THROUGH 1130 AM CDT. THE STORMS PRODUCED A WIND GUST OF 39 MPH AT THE REGIONAL AIRPORT AT 1050 AM. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. IN ADDITION...VERY HEAVY RAINFALL WITH LOCAL AMOUNTS APPROACHING ONE INCH PER HOUR WILL ALSO BE LIKELY WITH THESE STORMS. LOCALIZED MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS IS POSSIBLE IN AND AROUND THE MOBILE AREA.
Special weather statement, Jun 28, 11:45 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1145 AM CDT MON JUN 28 2004 ALZ061>064-281745- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE... 1145 AM CDT MON JUN 28 2004 ...STRONG THUNDERSTORMS MOVEING EAST ACROSS PARTS OF BALDWIN AND MOBILE COUNTIES... AT 1140 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER PORTIONS OF MOBILE AND BALDWIN COUNTIES. THE STRONGER STORMS WERE LOCATED NEAR GRAND BAY IN SOUTHERN MOBILE COUNTY AND JUST NORTH OF I-65 ALONG THE MOBILE AND BALDWIN COUNTY LINE. ALL STORMS ARE MOVING EAST AT 10 TO 15 MPH. THE STORMS WILL AFFECT AREAS IN AND AROUND... I65 AND AL 225...STOCKTON...SOUTH ORCHARD...PARK CITY...I65 AND AL 59...SPANISH FORT AND MON LOUIS THROUGH 1245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 28, 12:42 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CDT MON JUN 28 2004 ALZ052-053-055-056-059-061>064-FLZ001>004-MSZ067-075-076-078-079- 281845- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-ESCAMBIA-WASHINGTON-CONECUH-MONROE-CLARKE-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...BAY MINETTE...BREWTON...CHATOM...DOWNTOWN MOBILE...EVERGREEN...NAVARRE...PENSACOLA...LEAKESVILLE...LUCEDALE... NEW AUGUSTA AND WIGGINS... 1242 PM CDT MON JUN 28 2004 ...SCATTERED STRONG THUNDERSTORM WILL CONTINUE DEVELOPING ACROSS THE FOLLOWING COUNTIES THROUGH 145 PM CDT... IN ALABAMA... BALDWIN...CLARKE...CONECUH...ESCAMBIA...MOBILE...MONROE AND WASHINGTON IN MISSISSIPPI... GEORGE.. STONE ...PERRY...GREENE...WAYNE... AND IN FLORIDA... ESCAMBIA AND SANTA ROSA COUNTIES... AT 1242 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING OVER A LARGE PORTION OF MOBILE AND BALDWIN COUNTIES OF ALABAMA. THROUGH 2 PM CDT...STORM MOTION WILL REMAIN NEARLY STATIONARY AND THEY WILL DEPOSIT RAINFALL UP TO 2 INCHES PER HOUR IN LOCATIONS WHERE THEY DEVELOP...ALONG WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH...LOCALLY. THE STORMS WILL EXPAND AND DEVELOP IN ALL DIRECTIONS AWAY FROM MOBILE BAY EVENTUALLY EXPANDING INTO THE NORTHWEST FLORIDA PANHANDLE AND INTERIOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. SEVERE THUNDERSTORM WARNINGS MAY BE LATER REQUIRED ON AN ISOLATED BASIS AS STORM INTENSITY INCREASES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:13 AM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 28, 2:07 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 23 min |
| Jun 28, 2:35 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 40 min |
| Jun 28, 2:48 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 42 min |
| Jun 28, 3:12 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.